Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Antivirals And Gynecomastia (man Boobs)

Antivirals And Gynecomastia (man Boobs)

I have read that people on a antiviral regimen are more likely to get man boobs and they don’t know the reason why. What I read is that this is true with the older medications and not as likely with newer medications. Does anyone have any experience with this ? I used to take bisoprolol fumerate and spirolactone for my blood pressure and avodart for a prostate issue. When I started taking Truvada and tivicay my nipples got really sore to the point when I leaned over my truck it felt like someone… read more

A myHIVteam Member said:

Its called Fat redistribution, for guys they get belly fat and man boobs...for girls is belly fat and upper back fat. I know right?!?!?

posted about 4 years ago
A myHIVteam Member said:

I never heard of fat redistribution and I thank you for mentioning that. I've been wondering why I've had an issue with getting rid of my stomach despite exercising and eating changes. I'm relieved.

posted almost 4 years ago
A myHIVteam Member said:

Does Egrifta help reduce man boobs? Are you says it made your boobs bigger? Everything I read says it is for abdominal fat. Everything I read on increasing IGF1 levels would also increase breast size if low on testosterone

posted about 4 years ago
A myHIVteam Member said:

I asked my Nurse for a training bra. Still waiting for options but now on Egrifta

posted about 4 years ago
A myHIVteam Member said:

My original question was did anyone have the side effects of man boobs from there antiviral medications, and was it from an older medication or from one of the newer ones. The reason that I asked is the side effects of redistributed fat to breasts, buffalo hump and core body are listed as side effects, but in real life , how many people really get these side effects and is this really common. I think my issue is due to more of a combination of all the medicines I have to take. Unfortunately for me the combination of blood pressure medications contain spirlactone which is a diuretic that is very effective, but is known to reduce testosterone. Bisoprolol is a beta blocker and is also known for causing man boobs. Antivirals are listed as also causing man boobs. Taking these medications is not an option, but figuring out to what extreme the side effect may happen is. There is a big difference between getting small A cup versus larger C or D cup breasts. As one guy on a spirolactone Support site said “ taking the medication is not an option, better to be alive with boobs than dead”.

posted about 4 years ago
Already a Member? Log in